Table of Contents Author Guidelines Submit a Manuscript
Journal of Function Spaces
Volume 2015, Article ID 754646, 4 pages
http://dx.doi.org/10.1155/2015/754646
Research Article

Multiplication Operator with BMO Symbols and Berezin Transform

College of Sciences, Shenyang Agricultural University, Shenyang 110866, China

Received 26 May 2014; Accepted 16 November 2014

Academic Editor: Janusz Matkowski

Copyright © 2015 Xue Feng et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

We discuss multiplication operator with a special symbol on the weighted Bergman space of the unit ball. We give the necessary and sufficient conditions for the compactness of multiplication operator on the weighted Bergman space of the unit ball.

1. Introduction

Let denote the unit ball in , and let be the normalized Lebesgue volume measure on . For , we denote by the measure on defined by , where is a normalizing constant such that . For , we write for the norm on and for the inner product on . The Bergman space is the space of holomorphic functions which are square-integrable with respect to measure on . Reproducing kernels and normalized reproducing kernels in are given by respectively, for . For every we have , for all . The orthogonal projection of onto is given byfor and .

Given , the Toeplitz operator , the Hankel operator , and the multiplication operator are given byrespectively. For , we define the Berezin transform of to be the function ; that is,If is bounded, then is a bounded function on . Since the kernels converge weakly to zero as tends , we have that if is compact, then as . The converse (in both cases) is not necessarily true. According to the definition of Berezin transform, the mean oscillation of in the Bergman metric is the function defined on by

For , let be the automorphism of such that and . Thus, we have the change-of-variable formulafor every .

Multiplication operators are one of the most widely studied classes of concrete operators. The study of their behavior on the Hardy and Bergman spaces has generated an extensive list of results in the operator theory and in the theory of function spaces [16]. One of the useful approaches is the use of the Berezin transform [711]. This method is motivated by its connections with quantum physics and noncommutative geometry.

In general, Berezin transform plays important role in giving necessary and sufficient conditions for the boundedness and compactness of the Toeplitz operator [12, 13]. However Berezin transform or the mean oscillation is used to obtain the necessary and sufficient conditions for the boundedness and compactness of the Hankel operator or multiplication operator [14, 15]. This work is partially motivated by using Berezin transform to obtain necessary and sufficient conditions for the compactness of multiplication operator on the weighted Bergman space of the unit ball.

Throughout the paper, we will use the letter to denote a generic positive constant that can change its value at each occurrence.

2. Main Results

In this section, we give the necessary and sufficient conditions for the compactness of multiplication operator on the weighted Bergman space of the unit ball. We furthermore obtain the necessary and sufficient conditions for the compactness of Toeplitz operator and Hankel operator.

Theorem 1. Suppose is bounded on . Then is compact operator on if and only if as .

Proof. Suppose as .
Sinceit is clear that . It suffices to prove that the operator is compact by showing that can be approximated by compact operators in the operator norm.
Let . Then , so we have for .
We define for an operator bySince is bounded on , we prove thatThus, the operator is a Hilbert-Schmidt operator. Since is an integral operator with kernel .
By Schur’s test, whenever there exists a positive measurable function on and constants and such thatfor all in , andfor all in , we haveLet . Sinceand Hölder inequality, it is easy to prove thatwhere , .
Sincethen we obtain where is positive number.
By the above analysis, we get (12) and (13). By Schur’s test we get , where as and does not depend on . So as implies that is compact on .
Suppose is compact on .
Since the kernels converge weakly to zero as tends , then we have converges to zero as tends . So we obtainas .

Let and let ; we say that wheneverNote that does not distinguish constants, while is a norm in . By Theorem  5 in [16], we know that is equivalent to (see the definition in [16]).

For any , let denote the subspace of consisting of functions such that

Theorem 2. Suppose and is bounded on . Then the following are equivalent:(a) as ;(b) is compact operator on ;(c) is compact operator on .

Proof. It suffices to prove that and .
. Sincethen we obtain that as if and only if as . By Theorem 1, we obtain that is compact operator on if and only if as .
. It is clear that as if and only if  with symbol is compact operator on in [12]. Since , then it is clear that as if and only if is compact operator on .

Corollary 3. Suppose , is bounded on , and is compact operator on . Then is compact operator on .

Proof. Suppose is compact operator on . So we obtain is compact operator on . Since as , then is compact operator on . Sincewe obtain is compact operator on .

By Lemma 17 and Theorem  19 in [16] and Theorem 2, we obtain the following theorem.

Theorem 4. Suppose , , and is bounded on . Then the following are equivalent:(a) is compact operator on ;(b) is compact operator on ;(c) is compact operator on .

Conflict of Interests

The authors declare that there is no conflict of interests regarding the publication of this paper.

Acknowledgment

Kan Zhang is partly supported by NSFC (no. 113711821).

References

  1. X. Wang, G. Cao, and J. Xia, “Toeplitz operators on Fock-Sobolev spaces with positive measure symbols,” Science China Mathematics, vol. 57, no. 7, pp. 1443–1462, 2014. View at Publisher · View at Google Scholar · View at MathSciNet
  2. K. Hedayatian and L. Karimi, “On convexity of composition and multiplication operators on weighted Hardy spaces,” Abstract and Applied Analysis, vol. 2009, Article ID 931020, 9 pages, 2009. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  3. P. S. Bourdon, “Fredholm multiplication and composition operators on the Hardy space,” Integral Equations and Operator Theory, vol. 13, no. 4, pp. 607–610, 1990. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  4. K. Stroethoff and D. C. Zheng, “Toeplitz and Hankel operators on Bergman spaces,” Transactions of the American Mathematical Society, vol. 329, no. 2, pp. 773–794, 1992. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  5. K. H. Zhu, “Multipliers of BMO in the Bergman metric with applications to Toeplitz operators,” Journal of Functional Analysis, vol. 87, no. 1, pp. 31–50, 1989. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  6. K. H. Zhu, Spaces of Holomorphic Functions in the Unit Ball, Springer, New York, NY, USA, 2005. View at MathSciNet
  7. B. Yousefi, “Unicellularity of the multiplication operator on Banach spaces of formal power series,” Studia Mathematica, vol. 147, no. 3, pp. 201–209, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  8. B. S. Komal and S. Gupta, “Multiplication operators between Orlicz spaces,” Integral Equations and Operator Theory, vol. 41, no. 3, pp. 324–330, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  9. R. K. Singh and J. S. Manhas, “Multiplication operators on weighted spaces of vector-valued continuous functions,” Journal of the Australian Mathematical Society (Series A), vol. 50, no. 1, pp. 98–107, 1991. View at Publisher · View at Google Scholar · View at MathSciNet
  10. R. Yoneda, “Multiplication operators, integration operators and companion operators on weighted Bloch space,” Hokkaido Mathematical Journal, vol. 34, no. 1, pp. 135–147, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. R. F. Allen and F. Colonna, “Isometries and spectra of multiplication operators on the Bloch space,” Bulletin of the Australian Mathematical Society, vol. 79, no. 1, pp. 147–160, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  12. K. Zhang, C. M. Liu, and Y. F. Lu, “Toeplitz operators with BMO symbols on the weighted Bergman space of the unit ball,” Acta Mathematica Sinica (English Series), vol. 27, no. 11, pp. 2129–2142, 2011. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  13. A. Dieudonne and E. Tchoundja, “Toeplitz operators with L1 symbols on Bergman spaces in the unit ball of Cn,” Advances in Pure and Applied Mathematics, vol. 2, no. 1, pp. 65–88, 2011. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  14. M. Jovovic and D. Zheng, “Compact operators and Toeplitz algebras on multiply-connected domains,” Journal of Functional Analysis, vol. 261, no. 1, pp. 25–50, 2011. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  15. J. L. Wang and Z. Wu, “Multipliers between BMO spaces on open unit ball,” Integral Equations and Operator Theory, vol. 45, no. 2, pp. 231–249, 2003. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  16. K. H. Zhu, “BMO and Hankel operators on Bergman spaces,” Pacific Journal of Mathematics, vol. 155, no. 2, pp. 377–395, 1992. View at Publisher · View at Google Scholar · View at MathSciNet